Warning: Illegal string offset 'source1' in /home2/uktimmer/public_html/blog/wp-content/plugins/wp-original-source/multiple-source.php on line 121

Warning: Illegal string offset 'source2' in /home2/uktimmer/public_html/blog/wp-content/plugins/wp-original-source/multiple-source.php on line 122

Warning: Illegal string offset 'source3' in /home2/uktimmer/public_html/blog/wp-content/plugins/wp-original-source/multiple-source.php on line 123

Warning: Illegal string offset 'source4' in /home2/uktimmer/public_html/blog/wp-content/plugins/wp-original-source/multiple-source.php on line 124

Warning: Illegal string offset 'source5' in /home2/uktimmer/public_html/blog/wp-content/plugins/wp-original-source/multiple-source.php on line 125

Lipitor Side Effects – Muscle Pain

Is muscle pain a side effect you should be concerned about when using Lipitor?

Muscle pain and weakness is among the most commonly reported side effects of using Lipitor (generic name, atorvastatin) and it's not something to take lightly or sweep under the rug.

Hoards of high cholesterol patients flock to Lipitor hoping that it will improve their cholesterol numbers for good. Paying no attention to the side effects, they blindly put their faith in the drug's advertised abilities and trust their doctor without asking any questions.

The truth is that atorvastatin will lower your cholesterol, but may empty your wallet and destroy your organs in the process.

How does Lipitor work?

Lipitor works by blocking the enzyme that produces cholesterol in your liver. In doing so, it also prevents the creation of Co-Q10. CoQ10 is crucial to the health of our heart, liver, and kidneys.

In fact, almost 95% of our physical energy is produced through these three organs with the help of Co-Q10.

Without Co-Q10 and all of it's benefits, we face serious consequences and put our health in danger. That's why CoQ10 supplementation is critically important when taking Lipitor or any other statin drug.

It Can Go Beyond Minor Aches and Pains…

Our body warns us about our depleting Co-Q10 levels through unexplained muscle soreness. But this often goes well past an inconvenient ache or slight soreness.

You know it's no joke when past users describe the pain with words like "debilitating" and "disabling".

When the pain becomes severe, simple tasks like walking, or even brushing hair become difficult tasks for many who take Lipitor.

And although many doctors insist that Lipitor is not the cause of this, many patients regain these abilities once taken off of the drug.

How Common is Muscle Pain in Lipitor Users?

In recent years, the makers of Lipitor and other statin drugs have claimed that muscle problems only occur in 2-3% of patients.

However, researchers at UCSD estimate that as many as 98% of Lipitor users experience some type of muscle pain associated with its use.

Visit various message boards across the internet, and you'll easily find hundreds of Lipitor users complaining about the muscle pain they experience after starting the drug.

More recent research estimates that around 10 to 15 percent of all statin drug users develop a statin-related myopathy. These statin myopathies come with significant pain and greatly affect mobility, with more severe effects shown in older patients.

Annoying Soreness or Serious Side Effect?

Unfortunately, the inconvenience and nuisance of aching muscles associated with using Lipitor is only one part of the story.

You see, these aches are often a warning sign that something more sinister is going on inside your body. Statin drugs like Lipitor can activate the atrogin-1 gene, which is known to help accelerate muscle atrophy.

A more serious condition … that may or may not be associated with more severe pain … is actual structural damage to your skeletal muscle tissue.

And yes, it's as bad as it sounds.

This life-threatening condition is called rhabdomyolysis (literal translation meaning “dissolution of skeletal muscle”) which is a breakdown of muscle fibers that releases toxic substances like myoglobin into your bloodstream.

It's the myoglobin that is harmful to your kidneys and can lead to permanent kidney damage.

The consequences of these side effects are so serious that several doctors petitioned the FDA back in 2001 asking them to require a box warning on all cholesterol-lowering statin drugs.

Here's an excerpt of their petition letter.

Doctors and the public must be warned to immediately discontinue use of statin drugs at the onset of muscle pain, muscle tenderness, muscle weakness or tiredness. Renal damage due to myoglobinuria (a pigment resulting from massive breakdown of muscle) as a result of rhabdomyolysis is potentially fatal. Prompt cessation of the use of statins at the first sign of muscle pain, muscle tenderness, muscle weakness or tiredness and prompt evaluation by a physician including a blood test for creatine phosphokinase ( a measure of muscle destruction) may avoid the progression to more extensive muscle damage, rhabdomyolysis, and death.

(You can see the letter in it's entirety here.)

Something to note: While the test mentioned above for creatine phosphokinase (also called creatine kinase) is a great idea, it's possible to have muscle damage and still show normal levels of this harmful protein.

Risk of Muscle Pain is Linked to Potency of Dosage

A study at the University of California, San Diego School of Medicine confirms what you may have already suspected. Which is that the risk for statin-related muscle pain and soreness is directly linked to the potency of the statin drug you're taking.

Atorvastatin (i.e., Lipitor) is the 2nd most potent statin (behind rosuvastatin) and had the 2nd highest incident of muscle related problems from the study findings which analyzed data from a total of 147,789 AERS reports from the FDA over a period of nearly six years.

"These findings underscore that stronger statins bear higher risk – and should be used with greater caution and circumspection." – Beatrice Golomb, MD, PhD

Whatever you do, please don't wait for tell-tale signs of rhabdomyolysis such as dark-colored urine. By that time, there's already been a lot of harmful by-products dumped into the bloodstream and damage to your kidneys has already begun.

Before you start or continue using Lipitor, make sure you understand all the risks of Lipitor side effects, including the seriousness of muscle pain and it's potential warning sign of pending kidney damage.

References:
> http://www.westonaprice.org/cardiovascular-disease/dangers-of-statin-drugs
> http://en.wikipedia.org/wiki/Rhabdomyolysis
> Potency Of Statins Linked To Muscle Side Effects


So, how can we help you today?

Free stuff... see below Get Started Today!